Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 31, 2019, 3:58 PM MDT for Grant County, Hidalgo County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2019, 3:58 PM MDT (21:58 UTC)
- Expired
- Jul 31, 2019, 5:53 PM MDT
- In force
- 115 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 190 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
881
WGUS54 KEPZ 312158
FFWEPZ
NMC017-023-010100-
/O.NEW.KEPZ.FF.W.0003.190731T2158Z-190801T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
358 PM MDT Wed Jul 31 2019
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
Central Grant County in southwestern New Mexico...
Far Northeastern Hidalgo County in southwestern New Mexico...
* Until 700 PM MDT.
* At 356 PM MDT, Stationary thunderstorms were producing heavy rain
across over parts of the Burro Mountains, in the vicinity of
Knight and Eagle Eye Peaks. 1 to 2 inches of rain has already
fallen with very heavy rainfall rates. Flash flooding is expected
to begin shortly.
* Flash flooding will remain over mainly rural areas of the Burro
Mountains, but may affect parts of the Redrock to Mangas Valley
Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3267 10851 3259 10847 3247 10846 3246 10852
3246 10860 3256 10862 3265 10862
$$
HARDIMAN1 follow-up statement
554
WGUS74 KEPZ 312353
FFSEPZ
Flash Flood Statement
National Weather Service El Paso TX
553 PM MDT Wed Jul 31 2019
NMC017-023-010003-
/O.CAN.KEPZ.FF.W.0003.000000T0000Z-190801T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant NM-Hidalgo NM-
553 PM MDT Wed Jul 31 2019
...THE FLASH FLOOD WARNING FOR CENTRAL GRANT AND NORTHERN HIDALGO
COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3267 10851 3259 10847 3247 10846 3246 10852
3246 10860 3256 10862 3265 10862
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:47 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 31, 2:47 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 247 PM MDT Wed Jul 31 2019 .SYNOPSIS... High pressure aloft will bring seasonably hot temperatures across southern New Mexico and west Texas through Saturday but sufficient moisture will flow into the region for a few mainly mountain and western area thunderstorms. Showers and thunderstorms with possible heavy rains will increase across the region next week as deeper moisture flows into the area behind a weak frontal boundary. && .DISCUSSION... Typical summer monsoonal pattern will exist at low levels across the western United States through Saturday as large area of low pressure associated hot temperatures will combine with high pressure east of the Rockies to sustain boundary layer moisture transport. Meanwhile high pressure aloft which is over northeastern New Mexico early this afternoon will slowly meander between the Texas panhandle and the northeastern Arizona border through Saturday. Anticyclonic circulation around the high in conjunction with trough along the west coast will steer deeper moisture from the south and southeast into portions of the CWA mainly west of the Rio Grande with precipitable water around 1.2 to 1.5 inches from Deming west to the Arizona border. The combination of heat and moisture is resulting in CAPE's around 2000 J/kg early this afternoon for western zones and CAPE's around 1000 J/kg expected in the afternoon Thursday through Saturday. This will sustain threat of deep convection with locally heavy rains mainly western areas Thursday through Saturday. Elsewhere warmer drier air aloft will flow into the area keeping air mass more stable with little or no convection expected. A weak dissipating cold front will slide to the southwest through the CWA late Saturday and early Sunday with easterly winds behind the boundary pushing abundant moisture into the entire CWA. Surface dewpoints will rise into the 50s and lower 60s supporting precipitable water amounts around 1.2 to 1.5 inches Sunday through next Wednesday. While temperatures will be slightly cooler the increased moisture will compensate for this with afternoon CAPE's around 1000 J/kg. Thus expect storms to be more widespread next week with heavy rains and flooding the primary threat. Main uncertainty for next week is the ECMWF remains much drier than the GFS. However given the time of year and the expected high levels of water vapor will bias longer range forecast toward the wetter solution. && .AVIATION...Valid 01/00Z-02/00Z... Mostly VFR conds expected thru the period. Brief periods of MVFR to IFR are possible near thunderstorms mainly in the mountains and west of the Rio Grande through 06Z and again after 18Z. Storm coverage in the area will be isolated to scattered. Winds mainly south to southeast AOB 12 kts, east of the Continental Divide and from the southwest to the west of the divide. The exception been near thunderstorms where gusts to 35 kts are possible. && .FIRE WEATHER... An upper high pressure remains over the TX/OK Panhandle. A southeast flow is bringing gulf moisture along with recycled moisture from the upper high which keep rain chances in many areas, especially for the mountains and the west. The high pressure will dominate through the period as it shifts slowly to the west. In this period, high temperatures will be mostly a few degrees above normal with relative humidity mostly above 20 percent. Winds continue to be mostly from the south and southeast with speeds below 15 mph. Therefore, there are no major fire weather concerns over the next few days. Ventilation rates will be mostly between the good and poor categories. && .PRELIMINARY POINT TEMPS/POPS... El Paso 73 99 74 99 / 0 0 0 0 Sierra Blanca 67 94 68 95 / 0 0 0 0 Las Cruces 69 95 70 97 / 0 0 0 0 Alamogordo 70 98 70 99 / 10 0 0 0 Cloudcroft 52 74 53 76 / 10 20 0 10 Truth or Consequences 71 97 72 98 / 20 20 10 20 Silver City 64 89 64 90 / 40 30 20 30 Deming 68 96 68 98 / 20 20 10 10 Lordsburg 68 94 69 96 / 20 20 20 20 West El Paso Metro 75 99 76 100 / 0 0 0 0 Dell City 71 100 71 100 / 0 0 0 0 Fort Hancock 74 102 75 103 / 0 0 0 0 Loma Linda 71 93 72 94 / 0 0 0 0 Fabens 74 98 75 99 / 0 0 0 0 Santa Teresa 71 98 72 99 / 0 0 0 0 White Sands HQ 74 97 74 99 / 0 0 0 0 Jornada Range 69 96 69 98 / 0 0 0 0 Hatch 69 97 70 99 / 10 0 0 0 Columbus 72 98 73 99 / 20 20 10 0 Orogrande 71 97 71 99 / 0 0 0 0 Mayhill 57 85 58 87 / 20 20 0 10 Mescalero 56 85 57 86 / 10 20 0 10 Timberon 55 82 55 84 / 10 20 0 10 Winston 58 88 58 89 / 30 40 10 30 Hillsboro 66 94 66 96 / 30 40 10 20 Spaceport 68 96 68 98 / 20 0 0 20 Lake Roberts 56 89 57 91 / 40 40 20 30 Hurley 62 91 63 92 / 40 20 20 20 Cliff 60 96 60 97 / 40 20 20 20 Mule Creek 65 90 65 91 / 30 20 20 20 Faywood 65 91 66 93 / 40 20 10 30 Animas 67 94 67 96 / 40 30 30 20 Hachita 65 95 66 96 / 40 20 20 10 Antelope Wells 65 94 66 94 / 40 40 30 20 Cloverdale 64 88 65 89 / 40 50 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash/29 Crespo
Hazardous weather outlook, Jul 31, 2:04 PM MDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 204 PM MDT Wed Jul 31 2019 NMZ401>417-TXZ418>424-012015- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 204 PM MDT Wed Jul 31 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight A few showers and thunderstorms across the region with most of the storms west of the Rio Grande or over the high mountains. Several storms may produce over an inch of rainfall resulting in localized flooding especially around low water crossings and poor drainage areas. Isolated storms may also produce small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few showers and thunderstorms across the region with most of the storms west of the Rio Grande or over the high mountains Thursday through Saturday. Several storms may produce locally heavy rains. Showers and thunderstorms will increase across the area beginning Sunday with up to 2 inches of rain falling over a few locations next week. Thus flash flooding may occur over isolated areas. .SPOTTER INFORMATION STATEMENT... Spotters should stay alert mainly for heavy rains and possible flooding around areas of thunderstorms. Rogash
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:47 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Jul 31, 3:42 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 2 hr |
| Jul 31, 4:13 PM MDT | Special Weather Statement | EPZ | Grant | 47 min |
| Jul 31, 4:58 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.